Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 133, NWS Des Moines, IA

July 27, 20086 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 27, 2008, 11:20 PM CDT for 6 counties in Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 11:20 PM CDT (04:20 UTC)
Expired
Jul 28, 2008, 3:13 AM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Jasper County, IA, Mahaska County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 11:55 PM CDTFLOODAlleman, IAWATER AXLE DEEP IN ALLEMAN ESTATES ON THE SOUTH SIDE OF ALLEMAN. FROM WHO TV.
Jul 28, 1:26 AM CDTHEAVY RAIN 4.884 Nnw Ankeny Airport, IAWATER STANDING OR LIGHTLY FLOWING THROUGH YARD APPROXIMATELY 15 BY 35 FEET AREA UP TO SIX INCHES DEEP. RAINFALL SINCE 4PM 4.88 INCHES.
Jul 28, 2:00 AM CDTFLOOD4 Nw Ankeny Airport, IAPUBLIC REPORT OF IMPASSIBLE STREETS DUE TO WATER OVER THE ROAD NEAR PRAIRIE RIDGE SPORTS COMPLEX IN ANKENY. RELAYED BY KCCI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 280421
FFWDMX
IAC049-099-123-125-153-181-281015-
/O.NEW.KDMX.FF.W.0133.080728T0420Z-080728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1120 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
  WESTERN JASPER COUNTY IN CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DES MOINES...
  THIS INCLUDES THE FOUR MILE CREEK BASIN...
  SOUTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  

* UNTIL 515 AM CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLK
  CITY...JOHNSTON...COLFAX...BONDURANT AND ANKENY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4117 9259 4116 9317 4154 9369 4185 9390
      4187 9335 4163 9300

$$
3 follow-up statements
000 
WGUS73 KDMX 280523
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT MON JUL 28 2008

IAC049-099-123-125-153-181-281015-
/O.CON.KDMX.FF.W.0133.000000T0000Z-080728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MAHASKA IA-MARION IA-WARREN IA-
1222 AM CDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NORTHEASTERN WARREN...MARION...SOUTHWESTERN MAHASKA...NORTHEASTERN
DALLAS...POLK AND WESTERN JASPER COUNTIES...

AT 1217 AM CDT...COUNTY OFFICIALS REPORTED A THUNDERSTORM PRODUCING 
FLASH FLOODING OVER THE WARNED AREA.  SIGNIFICANT URBAN FLOODING WAS 
REPORTED IN ALLEMAN WITH FOUR MILE CREEK OUT OF ITS BANKS.  IN 
ANKENY THE WATER FROM FOUR MILE CREEK WAS UP TH THE HOUSES NEAR THE 
GOLF COURSE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR
HEIGHTS...URBANDALE...PRAIRIE CITY...POLK CITY...PLEASANT HILL...
JOHNSTON...DES MOINES...COLFAX...BONDURANT...ANKENY AND ALTOONA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR EASTERN IOWA.

LAT...LON 4117 9259 4116 9317 4154 9369 4185 9390
      4187 9335 4163 9300

$$
000 
WGUS73 KDMX 280633
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
132 AM CDT MON JUL 28 2008

IAC049-099-123-125-153-181-281015-
/O.CON.KDMX.FF.W.0133.000000T0000Z-080728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MAHASKA IA-MARION IA-WARREN IA-
132 AM CDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NORTHEASTERN WARREN...MARION...SOUTHWESTERN MAHASKA...NORTHEASTERN
DALLAS...POLK AND WESTERN JASPER COUNTIES...

AT 127 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH 4.88 INCHES OF 
RAINFALL 4 MILES NORTHWEST OF THE ANKENY AIRPORT THIS EVENING.  THE 
THUNDERSTORMS PRODUCING THE INTENSE RAINFALL HAVE REDEVELOPED THE 
SOUTHWEST OF THE AREA AND ADDITIONAL THUNDERSTORMS ARE NOT EXPECTED 
IN THE NEAR TERM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR
HEIGHTS...URBANDALE...PRAIRIE CITY...POLK CITY...PLEASANT HILL...
JOHNSTON...DES MOINES...COLFAX...BONDURANT...ANKENY AND ALTOONA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.

LAT...LON 4117 9259 4116 9317 4154 9369 4185 9390
      4187 9335 4163 9300

$$
000 
WGUS73 KDMX 280813
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT MON JUL 28 2008

IAC049-099-123-125-153-181-280823-
/O.CAN.KDMX.FF.W.0133.000000T0000Z-080728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MAHASKA IA-MARION IA-WARREN IA-
313 AM CDT MON JUL 28 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
WARREN...MARION...SOUTHWESTERN MAHASKA...NORTHEASTERN DALLAS...POLK
AND WESTERN JASPER COUNTIES...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.

LAT...LON 4117 9259 4116 9317 4154 9369 4185 9390
      4187 9335 4163 9300

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:28 PM CDT, 7 hours 52 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT SUN JUL 27 2008

.DISCUSSION...
WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG
TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN
NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND
SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM
WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING
SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR
THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION
ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF
BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF
LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS
CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH
ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH
PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT
MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND.

BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN
EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN
TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE
WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE
FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY
THROUGH SUNDAY.

&&

.AVIATION...27/18Z
CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE
EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS
STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL
DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND
SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR
BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO
NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING.
HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE
TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER
FOR PROLONGED PERIODS WITH LOW CONFIDENCE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF
COUNTIES.

&&

AVIATION...MOYER
PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 11:10 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN JUL 27 2008

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-281100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1110 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE OVERNIGHT.
THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS TO 60
MPH...AND HAIL TO BASEBALL SIZE. AN ISOLATED TORNADO IS NOT OUT OF
THE QUESTION. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...
ESPECIALLY OVER SOUTHERN IOWA...WHERE HEAVY RAIN FELL RECENTLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

IAZ004>007-015>017-281100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
1110 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE WITH AN ISOLATED SEVERE STORM
NOT OUT OF THE QUESTION. THE MAIN THREAT WOULD BE STRAIGHT LINE
WINDS TO 60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT.

KINNEY/REV

In the hours before

Local storm report, Jul 27, 10:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             ANKENY                  41.72N 93.61W
07/27/2008  E1.00 INCH       POLK               IA   NWS EMPLOYEE

            GARAGE WAS BLOWN IN DURING PREVIOUS STORM THIS AFTERNOON.

&&

MS JUL 08
Local storm report, Jul 27, 10:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             ANKENY                  41.72N 93.61W
07/27/2008  E1.00 INCH       POLK               IA   LAW ENFORCEMENT

            NEAR 54TH STREET.

&&

BF
Local storm report, Jul 27, 10:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             BOONE                   42.05N 93.88W
07/27/2008  M1.00 INCH       BOONE              IA   NWS EMPLOYEE

&&

MS JUL 08
Local storm report, Jul 27, 11:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             KNOXVILLE               41.32N 93.10W
07/27/2008  E1.00 INCH       MARION             IA   LAW ENFORCEMENT

            MARION COUNTY SHERRIFF OFFICE REPORTS DIME TO QUARTER
            SIZE HAIL FALLING AT THE STATION.

&&

LEE
Local storm report, Jul 27, 11:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             BOONE                   42.05N 93.88W
07/27/2008  M2.75 INCH       BOONE              IA   NWS EMPLOYEE

&&

MS JUL 08
Local storm report, Jul 27, 11:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             1 S LUTHER              41.95N 93.82W
07/27/2008  E1.75 INCH       BOONE              IA   LAW ENFORCEMENT

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello47 min
Jul 27, 7:40 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello8 hr
Jul 27, 7:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne10 min
Jul 27, 7:54 PM CDTTornado WarningDMXAppanoose, Lucas, Monroe36 min
Jul 27, 8:00 PM CDTRiver Flood WarningDMXMahaska38 hr
Jul 27, 8:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis33 min
Jul 27, 8:29 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne46 min
Jul 27, 8:46 PM CDTRiver Flood WarningDMXAppanoose44 hr
Jul 27, 8:46 PM CDTRiver Flood WarningDMXAppanoose, Wayne44 hr
Jul 27, 9:14 PM CDTSevere Thunderstorm WarningDMXAppanoose31 min
Jul 27, 10:04 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster41 min
Jul 27, 10:06 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story39 min
Jul 27, 10:37 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story38 min
Jul 27, 10:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren51 min
Jul 27, 10:56 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe49 min
Jul 27, 11:05 PM CDTSevere Thunderstorm WarningDMXBoone, Webster40 min
Jul 27, 11:12 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story48 min
Jul 27, 11:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello45 min
Jul 27, 11:28 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Warren47 min
Jul 27, 11:39 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story37 min
Jul 27, 11:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren30 min
Jul 27, 11:54 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe36 min
Jul 27, 11:59 PM CDTFlash Flood WarningDMXBoone, Greene, Story117 min
Jul 28, 12:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas38 min
Jul 28, 12:26 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wayne27 min
Jul 28, 1:06 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
Jul 28, 1:18 AM CDTFlash Flood WarningDMXAdair, Appanoose, Audubon, Carroll, Clarke, Dallas and 10 more6 hr
Jul 28, 1:46 AM CDTTornado WarningDMXAdair, Madison29 min
Jul 28, 2:15 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union45 min
Jul 28, 2:23 AM CDTRiver Flood WarningDMXPolk26 hr
Jul 28, 2:35 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jul 28, 3:03 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur23 min
Jul 28, 4:49 AM CDTTornado WarningDMXCarroll, Crawford41 min
Jul 28, 5:31 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford44 min
Jul 28, 6:03 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac42 min
Jul 28, 6:11 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford49 min
Jul 28, 6:45 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford45 min
Jul 28, 6:47 AM CDTRiver Flood WarningDMXWarren30 hr
Jul 28, 7:13 AM CDTAreal Flood WarningDMXAdair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more12 hr
Jul 28, 9:27 AM CDTRiver Flood WarningDMXDecatur14 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk43 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk29 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk48 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk48 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXMadison, Warren4 days
Jul 28, 9:38 AM CDTRiver Flood WarningDMXDallas, Guthrie19 hr
Jul 28, 1:07 PM CDTRiver Flood WarningDMXMadison, Warren35 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.